Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Keppra Form Change (not Doseage Change) Causing Lethargy

Keppra Form Change (not Doseage Change) Causing Lethargy

My neurologist changed my dosage from 500 to 750mg. I still had two months' worth of 500mg tablets left, so we agreed I'd just halve some of them to make the 750mg amount until I ran out. This was fine and I had the expected lethargy due to dosage increase. Now I've renewed my prescription and am now taking the single 750mg tabs. I'm surprised to be experiencing the lethargy again, even though my dosage hasn't changed, just the form. Anyone else?

A MyEpilepsyTeam Member said:

If tablets are scored( an indentation) across trablets you are able to split in half. If not they are probably enteric coated which slows down dispersion so you shouldn't. Any change in medication changes can affect people in different ways. Are you sure the tablets are 750 mg. as far as I know in the hospital I work in only have 500mg and 200mg tabs. Just a thought

posted over 4 years ago
A MyEpilepsyTeam Member said:

i had keppa 500 and phenobarb lowest dose. when i moved to a new Rx store, they only had keppra 1,000. i had to split it until i Rx guys had the 500 ones. i was 'out of it' until i got the 500 ones. i think its the meds because when you split meds, its not even all the times. and when you split it, you get stuff on the spliter so its less than the right amount. its a couple of weeks when things were back to normal.

posted over 4 years ago
A MyEpilepsyTeam Member said:

They make Keppra 750mg Because I take 2= 1500mg twice a day=3000mg a day

posted over 4 years ago
A MyEpilepsyTeam Member said:

Ok the 250mg are blue here. Our 500 are also a yellow. Good luck with the changes. I just thought of something maybe the different colours or doses have different preservatives in them or addits

posted over 4 years ago
A MyEpilepsyTeam Member said:

Yes, the 500mg (yellow) are scored. The 750mg tablets are pink. I'm sure of the dosage but I also appreciate you asking :)

posted over 4 years ago
Already a Member? Log in